The Food and Drug Administration’s Center for Veterinary Medicine (CVM) has become aware of a human drug recall for Phenobarbital tablets. Phenobarbital is often prescribed by veterinarians for treating seizures in animals.
On February 5, 2011, Qualitest Pharmaceuticals voluntarily recalled several lots of Phenobarbital 32.4 mg and Hydrocodone Bitartrate and Acetaminophen Tablets 10 mg/500 mg due to a label mix-up between the two drug products. Hydrocodone Bitartrate and acetaminophen tablets were incorrectly labeled as Phenobarbital tablets 32.4 mg. As a result of this mix-up, pets may unintentionally be given Hydrocodone and Acetaminophen tablets instead of the intended drug, Phenobarbital.
As of March 10, 2011, the Center for Veterinary Medicine had received 3 serious adverse event reports involving dogs treated with Phenobarbital tablets manufactured by Qualitest Pharmaceuticals. One report cited two of the three affected lot numbers for the recalled product. The remaining two reports did not provide the lot numbers.
Canine Epilepsy: An Owner's Guide to Understanding & Living with Canine Seizures
This guide will help you and your canine companion deal with canine epilepsy. You'll learn how to detect symptoms of an upcoming seizure, treat during and after a seizure, and prevent future seizures.
Ready to read Cory's Story? Read Chapter 1 Now.